Indian Journal of PsychiatryIndian Journal of Psychiatry
Home | About us | Current Issue | Archives | Ahead of Print | Submission | Instructions | Subscribe | Advertise | Contact | Login 
    Users online: 1775 Small font sizeDefault font sizeIncrease font size Print this article Email this article Bookmark this page
Search Again
 Back
 Table of Contents
 
 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Article Access Statistics
 Reader Comments
 Email Alert
 Add to My List
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4192    
    Printed33    
    Emailed0    
    PDF Downloaded243    
    Comments [Add]    

Recommend this journal

 
POSTGRADUATE CME
Year : 2015  |  Volume : 57  |  Issue : 3  |  Page : 305-308

QT prolongation and torsades de pointes with psychotropic agents


1 Department of Cardiology and Head, Department of Cardiovascular and Thoracic Sciences, JSS Medical College and Hospital, JSS University, Mysuru, Karnataka, India
2 Department of Medicine, JSS Medical College and Hospital, JSS University, Mysuru, Karnataka, India
3 Department of Cardiology, JSS Medical College and Hospital, JSS University, Mysuru, Karnataka, India

Correspondence Address:
Nagaraj Desai
Namana, No. 4/A, Seenappa Layout, Off New BEL Road, RMV 2nd Stage, Bengaluru - 560 094, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0019-5545.166619

Rights and Permissions

The unexpected and catastrophic cardiovascular effects of psychotropic drugs are well described albeit uncommon. The list of drugs which have been associated with prolonging QT interval and hence potentially causing Torsades de pointes is exhaustive. The insight into the plausible mechanisms are largely unclear. However, the practical implications of anticipating and recognizing QT prolongation cannot be overemphasized.



[FULL TEXT] [PDF]*

        

Print this article         Email this article